Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can the use of an SSRI cause edema in feet?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6252 Questions

default
Posted on Wed, 24 Aug 2016 in General Health
Question: Can the use of an SSRI cause edema in both feet, ankles and a bit up the calf ? I note the rare occurence of edema cited in the Zoloft package insert.
doctor
Answered by Dr. Chobufo Ditah 5 minutes later
HI,

This is possible but not common. Have you experienced this? Can you upload an image of your ankles for review?

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 1 hour later
Thank you for your immediate reply. I am in fact experiencing this edema. It's accompanied by a slight numbness and a feeling of "walking on sponges".
doctor
Answered by Dr. Chobufo Ditah 46 hours later
Brief Answer:
This is minor and requires no specific treatment.

Detailed Answer:
Hi,

This is a minor observation and requires no treatment. Observe only and keep me posted for further insights and suggestions if something else comes up.

I wish you well and hope to hear from you again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 33 minutes later
Thank you !
doctor
Answered by Dr. Chobufo Ditah 15 hours later
Brief Answer:
You are welcome!

Detailed Answer:
Hi,

You are welcome and do keep me updated.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Zoloft

doctor1 MD

Hi dr Iv been getting headaches for a couple of weeks now plus feeling week can t sleep probly and can t concentrate and feel sleepy I m on Zoloft...

doctor1 MD

I am over weight and have very heavy feeling legs and numbness/tingling in them. I sit for long hours in my job. I have anxiety issues and take...

doctor1 MD

I am a 25year old male. I am, now prescribed risperidone and found my sweet spot at 1mg. I was earlier prescribed Zoloft 100mg which did not work...

doctor1 MD

Hi, I just woke up with uncontrollable shaking and a sweat. I have never done this before besides years ago before medication and I d wake up to...

doctor1 MD

HI I am experiencing cramps in my calves. It just started about a week ago and getting worse. I have been doing stretches and doesn't seem to work....

doctor1 MD

Hi, I take 200 mg Zoloft and 20 mg abilify . I’m planning on getting high. Is it okay to take my medication right before getting high, or after...

doctor1 MD

Hi! I recently started taking zoloft for anxiety and have found it to be very very helpful to me. One thing, however, is that it seems to cause a...